Have been sort of neglecting this blog because I’ve been sort of struggling with weight things.
I lost a few pounds and was down to 123 but I think I’ve gained back up to probably 126-127ish, though I have not weighed myself so I don’t know for sure. I’m maybe going to weigh myself in a few days….but I havent been doing so great with food so I am afraid to be disappointed.
I did switch my birth control to one that has a lower dose of hormones. I think the one I was on made me gain weight. So, hopefully these ones won’t and I’ll lose the couple of pounds I gained from the old one.
Other than that, I am trying to get back into the swing of a diet and lose a bit of weight and tone up a bit. The impending warm weather is sort of stressing me out. I want to be able to not be so self conscious in clothes.
Birth Control and Weight Gain/ IUDs?
So, despite eating relatively healthily and working out, I gained a couple pounds.
I really think that part of my weight issue is from my birth control.
I know that studies claim this isn’t a real thing, BUT I’ve certainly noticed that it may be.
For instance, on two separate occasions, I’ve accidentally messed up my pill so I’ve stopped taking it for a cycle. Let me explain. One time, over the summer, I went away for a weekend (Fri-Monday) and forgot my birth control pack. Dumb, I know, but obviously I missed 4 pills because i didn’t have it, and rather than trying to restart the pack when I got home and have it be all weird/throw off my cycle, I figured I’d just wait through the month and start again after my period.
During that month (or, the ensuing three weeks) I lost 5-6 pounds without changing my diet or physical activity really at all. Then, as soon as I started my pill again, I gained the weight back.
This happened again this past month. I forgot to refill my birth control on time and then the pharmacy was closed blah blah and AGAIN, lost 6ish pounds and now I’ve started a new pack of birth control and I’ve gained it back. Clearly, there is a correlation.
To be honest, I’ve been taking hormonal birth controls for several years now and I’ve gotten stupid side effects from all the kinds I’ve tried.
-On one pill, my period disappeared altogether. Now, this doesnt sound like a terrible side effect, but I was SUPPOSED to be getting my period during the placebo week. My doctor explained that the birth control worked by thinning the lining of the uterus where a fertilized egg would normally implant, so the fact that my period was nonexistant probably meant that the pill was working well enough that there was NO lining, and thus no where for the egg to implant. Still, at the time I was in a relationship and having sex frequently—so not geting my period was super stressful because I wasnt sure if no period meant my birth control was working, or if it meant I was pregnant—and pregnancy tests every month was not a thing I was wanting to invest in.
-On my next pill, I had the opposite problem, where my periods were awful and painful and incapacitating. Welp.
-Next pill was fin in terms of my period and all, but it made my skin break out HORRIBLY. Like, my skin has never been perfect by any means, but this brought it to a whole new level. I was so self conscious and miserable about it.
-Next pill (my current one) has cleared up my skin and my periods are fine, buuuut theres this weight thing. I’m a good 10 pounds heavier now than I was on my previous pill. While I am sure that it can’t ALL be attributed to my birth control, I lose a good 5 pounds at least every time I’m off it, so…..
So clearly hormonal birth control is not treating me so well. I do not want to stop taking birth control altogether, but I do want to find something that works for me.
I was thinking of asking about a copper IUD. Obviously, this is a non-hormonal method, which means that side effects brought on by hormones wouldnt be a problem. And, of course, it would eliminate the problem of having to remember to take it every day. It is super effective, lasts for years, and can be removed whenever i want. On the other hand, I’ve read that a side effect of the IUD is that it can make periods heavier and more painful…but I guess, depending on HOW heavy/painful, I might be willing to deal with it.
Still, I’m not sure. I don’t really know anyone personally who has experience with the IUD, and certainly not a copper one (as opposed to Mirena). The procedure of getting it put in sounds…unpleasant, from what I’ve read.
I dont know. I guess it couldnt hurt to ask my doctor about it. I am just super stressed out about the idea that my stupid birth control could be the thing making this weight stay on. bleh.
I guess I am going to rant about weight things now.
I am super frustrated with myself/my body/my (lack of) progress with anything It’s just really discouraging to feel like I am trying and then not seeing any results. I know that it is a ~slow process~ and all but at the same time….it makes this harder.